Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 5, 2014, 9:25 AM CDT for Leake County, Mississippi. It took effect at Apr 7, 2014, 12:08 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2014, 9:25 AM CDT (14:25 UTC)
- In effect from
- Apr 7, 2014, 12:08 AM CDT
- Expired
- Apr 10, 2014, 8:22 PM CDT
- In force
- 4 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 30.47 ft at Apr 8, 2014, 7:00 AM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 5, 4:17 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 5, 4:17 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 417 AM CDT SAT APR 5 2014 ...HEAVY RAIN AND SEVERE STORMS POSSIBLE SUNDAY AND SUNDAY NIGHT... .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE PRIMARY CONCERN CONTINUES TO BE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING SUNDAY AND SUNDAY NIGHT ALONG WITH SOME RISK FOR SEVERE STORMS. THE COLD FRONT THAT TREKKED THROUGH THE REGION YESTERDAY IS NOW LOCATED OFF THE GULF COAST. IT WILL REMAIN STALLED HERE OVER THE NEXT 24 HOURS OR SO. HIGH PRESSURE CENTERED OVER MISSOURI WILL HAVE A BRIEF HOLD OF OUR WEATHER THROUGH TODAY...WHICH WILL KEEP MOST LOCATIONS DRY THROUGH THE MAJORITY OF THE DAY. MID LEVEL FLOW WILL GRADUALLY BECOME SOUTHWESTERLY AS A TROUGH DEVELOPS ACROSS THE DESERT SOUTHWEST. THROUGH THE COURSE OF TODAY...MOISTURE WILL SLOWLY INCREASE OVER THE REGION WITH PW VALUES BY LATE AFTERNOON REACHING 1.3-1.5 INCHES ALONG THE HIGHWAY 84 CORRIDOR WHILE DRIER AIR WILL REMAIN ACROSS THE I-20 CORRIDOR AND NORTH. SOME SHOWERS WILL BE POSSIBLE LATE THIS AFTERNOON AS THIS MOISTURE RIDES OVER THE STALLED BOUNDARY BUT THIS WILL MOSTLY BE CONFINED TO THE SOUTH. QPF AMOUNTS SHOULD BE ON THE LIGHT SIDE WITH THESE SHOWERS. MODELS CONTINUE TO SHOW THAT THERE WILL BE AN UPTICK IN SHOWER AND THUNDERSTORM ACTIVITY STARTING THIS EVENING AND RAMPING UP EVEN MORE FOR SUNDAY. AS MOISTURE CONTINUES TO STREAM NORTH...PRECIPITATION WILL INCREASE OVER THE REGION WITH MODELS PAINTING GREATEST COVERAGE AFTER 03-06Z TONIGHT WITH QPF AMOUNTS GENERALLY AROUND AN INCH. ELEVATED INSTABILITY WILL ALSO BE A PRESENT WITH THIS ACTIVITY AND SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE. AS RAIN OVERSPREADS THE REGION...A SFC LOW WILL START TO DEVELOP LATE TONIGHT ALONG THE STALLED BOUNDARY. THIS LOW WILL TRACK TO THE NORTHEAST THROUGH THE DAY ON SUNDAY TOWARD THE ARKLAMISS REGION. AS THIS OCCURS...THE BOUNDARY WILL BEGIN TO MOVE BACK TO THE NORTH AS A WARM FRONT...PLACING MUCH OF THE AREA IN THE WARM SECTOR. COPIOUS MOISTURE AND DEEP LIFT FROM THE APPROACHING LOW PRESSURE SYSTEM WILL PROVIDE ENOUGH IMPETUS FOR EFFICIENT RAINFALL TO OCCUR SUNDAY AND SUNDAY NIGHT. PW VALUES INCREASE ON SUNDAY TO 1.6-1.8 INCHES...WHICH IS 2-3 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. THIS IS THE TIME PERIOD WHERE WE EXPECT THE GREATEST POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. THE BEST LOCATION FOR THIS TO OCCUR WILL GENERALLY BE ALONG AND SOUTH LINE FROM BASTROP TO GRENADA WHERE 2-4 INCHES WILL BE POSSIBLE AND LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED TODAY FOR SOME PORTION OF THIS AREA DURING THIS TIME. FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT THE 1000MB SFC LOW WILL TRACK UP THROUGH THE MISSISSIPPI DELTA AND WILL BE INTO WESTERN TENNESSEE BY 12Z MONDAY...DRAGGING A COLD FRONT ALONG WITH IT. ALONG WITH THE FLOODING POTENTIAL...THERE WILL ALSO BE A SEVERE POTENTIAL FOR LOCATIONS SOUTHEAST OF THE TRACK OF THE LOW(VERY ROUGHLY THE NATCHEZ TRACE CORRIDOR). AS WAS THE CASE WITH LAST NIGHTS MODEL RUNS...LAPSE RATES REMAIN ON THE WEAK SIDE BUT THERE REMAINS PLENTY OF SHEAR(40-45KTS OF 0-1KM SHEAR AND 50-60KTS OF 0-6KM SHEAR) AND PLENTY OF HELICITY(350-400 M2/S2 0-1KM AND 350-500 M2/S2 0-3KM WHICH IS MAXIMIZED OVER EAST CENTRAL MISSISSIPPI) THAT SHOULD COMBINE WITH SUFFICIENT FORCING TO BRING SEVERE STORMS. THE MAIN HAZARDS WILL BE FROM DAMAGING WINDS AND TORNADOES. WITH SUCH STRONG WIND AND HELICITY PRESENT...I CANT RULE OUT THE POSSIBILITY OF A STRONG TORNADO IN THE EAST AS WELL BUT I AM NOT CONFIDENT ENOUGH IN THIS TO RAISE THE SEVERE RISK IN THE HWO BUT WILL CONTINUE TO HIGHLIGHT BOTH THE FLOODING AND SEVERE RISKS. CONTINUED THE TREND OF RAISING GUIDANCE POPS FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT GIVEN HIGH CONFIDENCE IN RAIN. DID LOWER POPS FOR TODAY ESPECIALLY ACROSS LOCATIONS NORTH OF I-20 AND KEPT CHANCE POPS IN THE SOUTH. /28/ .LONG TERM...MONDAY THROUGH SATURDAY...AS WE START THE WORK WEEK WE WILL HAVE A RATHER AMPLIFIED PATTERN OVER THE CONUS. SEVERAL SHORTWAVES IN THIS PATTERN WILL AFFECT THE REGION. THE FIRST ONE WILL BE THE ASSOCIATED SHORTWAVE FOR THE WEEKEND SYSTEM WHICH WILL BRING SOME SHOWERS IN FOR MONDAY. THIS SYSTEM WILL LIFT OUT AS ANOTHER SHORTWAVE DIGS DOWN AT THE BASE OF THE UPPER COLD CORE TROUGH OVER THE REGION. THIS WILL BRING SOME ADDITIONAL SHOWERS FOR MONDAY NIGHT. AS WE GO INTO TUESDAY WE GET SOME ELEVATED INSTABILITY WITH SOME DECENT LAPSE RATES FOR SOME CONVECTION DURING THE DAY. THERE MAY BE SOME POTENTIAL FOR SOME HAIL WITH SOME OF THE CONVECTION. THIS WAS NOTED BY BOTH THE EURO AND GFS MODELS. THE EURO SHOWED BETTER LOW LEVEL CAPES OF AROUND 800-1000 J/KG. THE AXIS OF THE UPPER TROUGH WILL MOVE EAST OF THE REGION BY TUESDAY NIGHT AS THE LAST OF THE SHOWERS EXITS THE REGION TUESDAY EVENING. FOR THE REST OF THE WEEK THE PATTERN WILL DEAMPLIFY AS ZONAL PATTERN DEVELOPS ACROSS THE SOUTHERN CONUS. A SHORTWAVE WILL APPROACH THE AREA FROM THE WEST WE MOVE TOWARD THE WEEKEND. THIS MAY BRING SOME ISOLATED SHOWERS FOR SATURDAY. AS FAR AS TEMPERATURES ARE CONCERN STUCK GENERALLY CLOSE TO MEX GUIDANCE. AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX AND GMOS POPS FOR THE FIRST PART OF THE WEEK. THE MODELS DID TRY TO PUT IN SOME LIGHT POPS ON THURSDAY AND FRIDAY WITH CAPPING IN THE WARM SECTOR. WENT CLOSE TO GUIDANCE FOR SATURDAY POPS./17/ && .AVIATION...VFR CONDITIONS ONGOING THIS MORNING EXCEPT FOR IN THE SOUTH WHERE SOME MVFR CEILINGS COULD AFFECT HBG THROUGH DAYBREAK. CLOUDS WILL BE ON THE INCREASE TODAY AHEAD OF THE NEXT STORM SYSTEM BUT SHOULD REMAIN VFR UNTIL LATER TONIGHT(AFTER 00Z) AS RAIN INCREASING ACROSS THE REGION. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 49 65 60 / 12 92 100 100 MERIDIAN 68 50 65 61 / 19 92 100 100 VICKSBURG 65 51 65 57 / 19 90 100 100 HATTIESBURG 70 55 70 65 / 37 91 100 100 NATCHEZ 65 51 68 60 / 34 92 100 100 GREENVILLE 62 46 63 54 / 10 78 100 96 GREENWOOD 64 46 66 56 / 10 78 100 100 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/17
Hazardous weather outlook, Apr 5, 5:11 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 511 AM CDT SAT APR 5 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 511 AM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WE ARE CONFIDENT IN HEAVY RAINFALL AND FLOODING FOR LOCATIONS ALONG AND SOUTH OF A BASTROP TO GRENADA LINE FOR SUNDAY THROUGH SUNDAY NIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHICH CAN LEAD TO FLASH AND RIVER FLOODING ISSUES. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE LOCATIONS. IN ADDITION...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WIND GUSTS AND TORNADOES WILL BE POSSIBLE ACROSS AREAS ALONG AND SOUTHEAST OF A NATCHEZ TO CANTON TO MACON LINE SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:25 AM CDT | River Flood Warning | JAN | Neshoba | 7 days |
| Apr 5, 9:25 AM CDT | River Flood Warning | JAN | Leake | 16 days |
| Apr 5, 9:25 AM CDT | River Flood Warning | JAN | Attala | 5 days |
| Apr 5, 9:25 AM CDT | River Flood Warning | JAN | Leake | 15 days |
| Apr 5, 9:25 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 17 days |
| Apr 5, 9:25 AM CDT | River Flood Warning | JAN | Clay | 5 days |
| Apr 5, 9:25 AM CDT | River Flood Warning | JAN | Noxubee | 15 days |
| Apr 5, 10:41 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 20 days |
| Apr 5, 10:41 AM CDT | River Flood Warning | JAN | Marion | 22 days |
| Apr 5, 10:41 AM CDT | River Flood Warning | JAN | Simpson | 5 days |
| Apr 5, 11:16 AM CDT | River Flood Warning | JAN | Jones | 6 days |
| Apr 5, 11:16 AM CDT | River Flood Warning | JAN | Clarke | 6 days |
| Apr 5, 3:01 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 40 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.